MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO SONIC CONTROL SERRATED KNIFE, UNIVERSAL; INSTRUMENT, ULTRASONIC SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO SONIC CONTROL SERRATED KNIFE, UNIVERSAL; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number 5450815107
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Device evaluated by manufacturer? awaiting device return.
 
Event or Problem Description
It was reported that the tip of the knife broke off during a procedure.It was also reported that the broken tip had to be retrieved and another device was used to complete the surgery.It was also reported that there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
Procedure was a spinal surgery the device was not returned for investigation.The quality investigation is complete.Device was not returned.
 
Event or Problem Description
It was reported that the tip of the knife broke off during a procedure.It was also reported that the broken tip had to be retrieved and another device was used to complete the surgery.It was also reported that there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.It was also reported that it was a spinal case.

Brand Name
SONIC CONTROL SERRATED KNIFE, UNIVERSAL
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8680331
Report Number0001811755-2019-01918
Device Sequence Number13957340
Product Code LFL
UDI-Device Identifier37613252518380
UDI-Public37613252518380
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K010637
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Catalogue Number5450815107
Device Lot NumberM0020767
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1